Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Jan 11, 2021, 3:09 AM MST for 12 counties in Montana. It took effect at Jan 13, 2021, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2021, 3:09 AM MST (10:09 UTC)
- In effect from
- Jan 13, 2021, 2:00 PM MST
- Expired
- Jan 12, 2021, 12:26 PM MST
- In force
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS75 KGGW 111009 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 309 AM MST Mon Jan 11 2021 MTZ016-017-021>023-059>061-112300- /O.NEW.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Northern Phillips-Southwest Phillips- Northern Valley- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, Whitewater, Zortman, and Opheim 309 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ018>020-024>027-062-112300- /O.NEW.KGGW.HW.A.0001.210114T0000Z-210114T1500Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 309 AM MST Mon Jan 11 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
779 WWUS75 KGGW 112147 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 247 PM MST Mon Jan 11 2021 MTZ016-017-021>023-059>061-122300- /O.CON.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Northern Phillips-Southwest Phillips- Northern Valley- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, Whitewater, Zortman, and Opheim 247 PM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ018>020-024>027-062-122300- /O.CON.KGGW.HW.A.0001.210114T0000Z-210114T1500Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 247 PM MST Mon Jan 11 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
091 WWUS75 KGGW 121005 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 305 AM MST Tue Jan 12 2021 MTZ016-017-021>023-059>061-122345- /O.CON.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Northern Phillips-Southwest Phillips- Northern Valley- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, Whitewater, Zortman, and Opheim 305 AM MST Tue Jan 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ018>020-024>027-062-122345- /O.CON.KGGW.HW.A.0001.210114T0000Z-210114T1500Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 305 AM MST Tue Jan 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
793 WWUS75 KGGW 121926 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1226 PM MST Tue Jan 12 2021 MTZ060-131200- /O.UPG.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ /O.NEW.KGGW.HW.W.0002.210113T1600Z-210115T0100Z/ Southwest Phillips- Including the city of Zortman 1226 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 9 AM Wednesday to 6 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ061-131200- /O.UPG.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ /O.NEW.KGGW.HW.W.0002.210113T1900Z-210114T0100Z/ Northern Valley- Including the city of Opheim 1226 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Valley County. * WHEN...From noon to 6 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ018>020-024-062-131200- /O.UPG.KGGW.HW.A.0001.210114T0000Z-210114T1500Z/ /O.NEW.KGGW.HW.W.0002.210113T1900Z-210114T0100Z/ Daniels-Sheridan-Western Roosevelt-Richland-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, and Culbertson 1226 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Daniels, Sheridan, Western Roosevelt, Richland and Eastern Roosevelt Counties. * WHEN...From noon to 6 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-059-131200- /O.UPG.KGGW.HW.A.0001.210113T2100Z-210114T1500Z/ /O.NEW.KGGW.HW.W.0002.210113T1900Z-210115T0400Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Northern Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, and Whitewater 1226 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 PM MST THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of northeast Montana. * WHEN...From noon Wednesday to 9 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ025>027-131200- /O.UPG.KGGW.HW.A.0001.210114T0000Z-210114T1500Z/ /O.NEW.KGGW.HW.W.0002.210113T1900Z-210115T0400Z/ Dawson-Prairie-Wibaux- Including the cities of Glendive, Richey, Terry, and Wibaux 1226 PM MST Tue Jan 12 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 PM MST THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Dawson, Prairie and Wibaux Counties. * WHEN...From noon Wednesday to 9 PM MST Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Jan 10, 7:51 PM MST, 7 hours 18 minutes earlier.
Area forecast discussion, Jan 10, 7:51 PM MST, 7 hours 18 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 751 PM MST Sun Jan 10 2021 .DISCUSSION... EVENING UPDATE: A relatively quiet evening is in store as a ridge builds over the area. If any fog continues to drain from Miles City, Terry could have some areas of patchy fog this morning. Looking ahead to the high wind potential on Wednesday night, several models have 850mb winds that would meet High Wind criteria. Confidence is higher that strong zonal flow with a leeward trough may develop, providing near record temperatures and dragging a front through NE MT midweek. The most ambitious model appears to be the GFS with 850 winds ranging from 55 to 80 kts and lapse rates near 7C/km. ECMWF also has 50kts to the west and south. The EC ensemble members for GGW has a good portion of higher winds. The NAM and Canadian is following similarly with the latest National Blend beginning to come aboard this evening. This could last from the evening to after midnight, but the timing and duration may be the biggest factor that could change this far ahead in the forecast for any watches being issued. Will need to check with the next model run or two. Roxy PREVIOUS DISCUSSION: Fog and low clouds cleared out this morning quicker then it did yesterday and skies have become mostly sunny. Weak and quick moving lee-side trough is passing by the area this afternoon but only consequence it'll bring is a few passing clouds. Upper level ridge builds in on Monday and Tuesday bringing dry conditions and well-above normal temperatures. By Tuesday and Wednesday we could be threatening records as highs warm into the 40s north of the Missouri River and 50s south of it. Glasgow's record of 47 on Tuesday is especially threatened as our current forecast is 46. A cold front will pass through the area Wednesday bringing a slight chance of precipitation to the area as well as breezy conditions and a temperature drop of about 10 degrees. Great Falls has put up a high wind watch for Wednesday that extends to our CWA borders so that will be something to keep an eye on as the week progresses. FGC/RMB && .AVIATION... VFR conditions expected through the forecast period. Some LLWS expected at KGGW and KGDV between 11/00z to 11/06z, and low confidence for llws at KSDY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.